DSpace
 

DSpace at IIT Bombay >
IITB Publications >
Article >

Please use this identifier to cite or link to this item: http://dspace.library.iitb.ac.in/jspui/handle/10054/4292

Title: Brownian dynamics simulations of diffusion controlled reactions with finite reactivity
Authors: GUPTA, JS
KHAKHAR, DV
Keywords: rigid rodlike molecules
limited polymerization
self-exchange
association
orientation
kinetics
equation
rates
Issue Date: 1997
Publisher: AMER INST PHYSICS
Citation: JOURNAL OF CHEMICAL PHYSICS, 107(6), 1915-1921
Abstract: A new Brownian dynamics simulation technique is presented for the calculation of the effective rate constant for diffusion controlled reactions with a finite intrinsic reactivity. The technique is based on the calculation of the recollision probability of a molecule with a reactive site using a large number of Brownian trajectories, when the probability of reaction upon collision with the reactive site (phi(f)) is less than unity. The technique is a modification of the earlier work of Northrup et al. [J. Chem. Phys. 80, 1517 (1984)], and is applied to the case of a uniformly reactive target sphere and a target sphere with axially symmetric reactive patches. A theoretical analysis is presented to relate phi(f) to the intrinsic surface reaction rate constant (k'). Computational results for the uniformly reactive sphere are in excellent agreement with theory, and those for the sphere with patches are in very good agreement with the results obtained using a different computational technique [Allison ct al., J. Phys. Chem. 94, 7133 (1990)]. The proposed method requires the computation of the recollision probability to a high accuracy; however, this does not result in computational times greater than those of Allison er al. [J. Phys. Chem. 94, 7133 (1990)]. The new method has the advantage that the results of the Brownian dynamics simulation are independent of k' and can subsequently be used to calculate the effective rate constant for any given value of k'. (C) 1997
URI: http://dspace.library.iitb.ac.in/xmlui/handle/10054/4292
http://hdl.handle.net/10054/4292
ISSN: 0021-9606
Appears in Collections:Article

Files in This Item:

File SizeFormat
150.pdf766.73 kBAdobe PDFView/Open
View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0! DSpace Software Copyright © 2002-2010  Duraspace - Feedback